Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 213, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2015, 5:43 PM MDT for Kiowa County, Colorado. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 5:43 PM MDT (23:43 UTC)
- Expired
- Jul 19, 2015, 6:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 80.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:12 PM MDT | HAIL 1.25 | Towner, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:37 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS55 KPUB 192343
SVRPUB
COC061-200015-
/O.NEW.KPUB.SV.W.0213.150719T2343Z-150720T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 615 PM MDT
* AT 543 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF TOWNER...OR 21 MILES SOUTH OF ARAPAHOE...MOVING SOUTHEAST AT 25
MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3850 10231 3861 10231 3861 10205 3847 10204
3828 10205
TIME...MOT...LOC 2343Z 293DEG 22KT 3854 10218
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...80MPH
$$
LW3 follow-up statements
697
WWUS55 KPUB 192350
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT SUN JUL 19 2015
COC061-200015-
/O.CON.KPUB.SV.W.0213.000000T0000Z-150720T0015Z/
KIOWA CO-
549 PM MDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
AT 549 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR 19
MILES WEST OF HORACE...MOVING SOUTHEAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3849 10230 3861 10230 3861 10205 3847 10204
3828 10205
TIME...MOT...LOC 2349Z 293DEG 22KT 3853 10214
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...80MPH
$$
LW440
WWUS55 KPUB 200002
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT SUN JUL 19 2015
COC061-200015-
/O.CON.KPUB.SV.W.0213.000000T0000Z-150720T0015Z/
KIOWA CO-
601 PM MDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
AT 601 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWNER...OR 16
MILES WEST OF HORACE...MOVING SOUTHEAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3845 10223 3861 10223 3861 10205 3847 10204
3828 10205
TIME...MOT...LOC 0001Z 293DEG 21KT 3849 10209
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...80MPH
$$
LW917
WWUS55 KPUB 200009
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT SUN JUL 19 2015
COC061-200015-
/O.CON.KPUB.SV.W.0213.000000T0000Z-150720T0015Z/
KIOWA CO-
608 PM MDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
AT 608 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWNER...OR 14
MILES WEST OF HORACE...MOVING SOUTHEAST AT 20 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3845 10223 3861 10223 3861 10205 3847 10204
3828 10205
TIME...MOT...LOC 0008Z 293DEG 19KT 3848 10206
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...80MPH
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:05 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 19, 3:05 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT SUN JUL 19 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 303 PM MDT SUN JUL 19 2015 ...AREAS OF HEAVY RAIN LIKELY LATER TODAY AND TOMORROW AFTERNOON... CURRENTLY...IT IS QUITE MOIST AND RATHER UNSTABLE OVER PARTS OF THE FCST AREA AT 1 PM. AT THIS HOUR...LAMAR HAS A 67 DEWPOINT...AND THIS LOOKS REASONABLE GIVEN OTHER READINGS IN FAR W KS. TSRA WERE JUST BEGINNING TO DEVELOP ACROSS THE HIGHER TRRN. REST OF TODAY AND INTO TONIGHT... HRRR HAS BEEN INDICATING EAST CENTRAL COLORADO WILL SEE THE BRUNT OF THE RAINFALL DURING THE NEXT 12H. THIS IS ASSOCIATED WITH A 700 MB TROUGH/SFC BOUNDARY THAT WILL BE OVER THIS REGION BY EARLY THIS EVENING. THIS 700 MB TROUGH TRIES TO CLOSE OFF....AND THIS WILL ALLOW FOR CONVERGENT LLVL FLOW TO DEVELOP OVER THE REGION. GIVEN THIS...HEAVIEST RAIN WILL LIKELY FALL OVER THE KIOWA COUNTY REGION LATER THIS AFTERNOON AND EVENING GIVEN THE 2000 CAPE WHICH IS OVER THE REGION LOWER ELEVATIONS OF EL PASO COUNTY MAY ALSO SEE SOME AREAS OF HEAVY RAIN AS 700 MB FLOW WILL GO UPSLOPE LATER THIS EVENING. GIVEN THE OVERALL INSTABILITY OVER THE REST OF THE PLAINS....OTHER AREAS OF HEAVY RAIN CANT BE RULED OUT...BUT THE GREATEST THREAT WILL BE THE EAST CENTRAL CO AREA. WILL HAVE TO WATCH IF AN OUTFLOW BOUNDARY PROPAGATES SWD FROM THE CONVECTION AND MOVES INTO FAR SE COLORADO (BACA/PROWERS). GIVEN THE CAPE AND MODEST SHEAR...SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE PLAINS LATER THIS AFTERNOON...AND AN MD WAS RECENTLY ISSUED (128 PM) DISCUSSING THIS POSSIBILITY. TOMORROW... GOOD 700 MB UPSLOPE WILL BE IN PLACE...ESPECIALLY OVER THE S MTN AREAS (WETS/SANGRES). IT MAY BE RATHER STABLE ON MOST OF THE PLAINS TOMORROW...AND WE MAY NOT SEE MUCH IN THE WAY OF PRECIP OVER THE PLAINS PRIOR TO 6 PM. HOWEVER...THE EAST SLOPES OF THE WETS AND SANGRES MAY SEE HEAVY RAIN DEVELOP BY MID AFTERNOON TOMORROW AND LAST INTO THE EVENING HOURS. OTHER MOUNTAINS LOCATIONS MAY ALSO SEE POCKETS OF HEAVY RAIN...ESPECIALLY ON THE EASTERN SLOPES GIVEN THE UPSLOPE 700 MB FLOW. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 303 PM MDT SUN JUL 19 2015 .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) MONDAY NIGHT AND TUESDAY...ABUNDANT MOISTURE AND AN UPPER SHORTWAVE CROSSING THE N ROCKIES WILL KEEP THE THREAT OF HEAVY RAIN AND STORMS IN PLACE THROUGH TUE. PLENTY OF LLVL SUPPORT AS WELL WITH UPSLOPE FLOW...SO THE BEST TIME FRAME FOR POTENTIALLY HEAVY RAIN AND HYDRO ISSUES WILL BE MON EVE ACROSS THE E PLAINS...AND THEN AGAIN TUE LATE AFTN/EVE ALONG THE E SLOPES AND I25 CORRIDOR. CONVECTION WILL GRADUALLY MOVE EAST THROUGH THE NIGHT...TAPERING OFF ALONG THE KS/CO BORDER EARLY WED MORNING. WEDNESDAY THROUGH FRIDAY...THE UPPER RIDGE STARTS TO REDEVELOP BACK TO THE WEST ACROSS THE 4 CORNERS REGION BEGINNING WED...AS THE NEXT UPPER TROUGH STARTS TO DIG SOUTH OVER THE PAC NW. WED STILL LOOKS TO BE A TRANSITION DAY WHERE CONVECTION CHANCES DROP OFF DRAMATICALLY...BUT THERE WILL STILL BE AN ISOLATED TO SCATTERED CHANCE FOR PCPN FOR ALL AREAS IN THE AFTN. THU LOOKS TO BE COMPLETELY DRY FOR THE CWA HOWEVER...AS THE RIDGE STRENGTHENS AND ANY MOISTURE STAYS SUPPRESSED TO THE SOUTH. BY FRI ISOLATED STORMS WILL BE FOUND OVER THE MT PEAKS IN THE AFTN...THEN MODELS INDICATE ISOLATED CONVECTION RIGHT ALONG THE KS/CO BORDER IN THE EVE DUE TO THE PROXIMITY OF THE DRYLINE. TEMPS WILL GRADUALLY INCREASE THROUGH FRI...WITH THU AND FRI BEING THE WARMEST DAYS WITH MAX TEMPS IN THE 80S FOR THE HIGH VALLEYS...AND UPPER 80S TO MID 90S FOR THE E PLAINS. SATURDAY AND SUNDAY...LONG RANGE MODELS INDICATE THAT THE UPPER RIDGE FLATTENS OUT ONCE AGAIN OVER THE WEEKEND AS THE WEST COAST LOW GETS ABSORBED AND TRACKS TO THE NE ACROSS ID AND MT. THIS ALLOWS OF A HINT OF THE SUBTROPICAL MOISTURE PLUME TO RETURN...INCREASING PCPN CHANCES STARTING SAT BUT MORE SO ON SUN. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 303 PM MDT SUN JUL 19 2015 TSRA WILL BE POSSIBLE OVER ALL THE TAF SITES THIS AFTERNOON AND TOMORROW AFTERNOON...AND THE STORMS COULD BE ON THE STRONG SIDE WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. BEST CHANCE OF STORMS WILL BE KCOS AND KPUB...WITH A LESSER CHANCE KALS. IT IS POSSIBLE THE TSRA MAY LINGER INTO THE EVENING HOURS AT KCOS AND KPUB. OTHERWISE ANTICIPATE VFR CONDITIONS NEXT 24H. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ095>098. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jul 19, 11:02 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT SUN JUL 19 2015 COZ058>089-093>099-201715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED BOTH OVER THE PLAINS AND MOUNTAINS THIS AFTERNOON AND EVENING. ALL OF THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN. A FEW OF THE STORMS THAT DEVELOP OVER THE PLAINS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...INCLUDING HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 65 MPH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY OVER BURN SCAR AREAS AND IN URBAN AREAS. QUITE A BIT OF DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED OVER THE REGION THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...WITH LOCALLY HEAVY RAIN POSSIBLE. BURN SCARS AND URBAN AREAS WILL BE PRONE TO LOCALIZED FLASH FLOODING. IN ADDITION...A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AND I-25 CORRIDOR. MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UP TO ONE INCH IN DIAMETER...AND WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY...ISOLATED THUNDERSTORMS WILL OCCUR...WITH STRONGER STORMS PRODUCING HAIL UP TO PENNY SIZE AND GUSTY WINDS AROUND 40 MPH. CLOUD TO GROUND LIGHTNING IS ALWAYS A CONCERN. THURSDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS THE MOUNTAINS AND ADJACENT TERRAIN. MAIN THREATS WILL BE SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE REGION. HODANISH
In the hours before
Special weather statement, Jul 19, 4:14 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 414 PM MDT SUN JUL 19 2015 COZ099-192300- SPRINGFIELD VICINITY/BACA COUNTY CO- 414 PM MDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 500 PM MDT... AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF PRITCHETT...OR 23 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD. LAT...LON 3709 10300 3726 10307 3742 10262 3716 10252 TIME...MOT...LOC 2214Z 253DEG 17KT 3720 10295 HODANISH
Local storm report, Jul 19, 4:52 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
452 PM MDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 9 NW EADS 38.57N 102.90W
07/19/2015 E0.75 INCH KIOWA CO PUBLIC
&&
LWSpecial weather statement, Jul 19, 4:54 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT SUN JUL 19 2015 COZ094-099-192345- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 454 PM MDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND NORTHWESTERN BACA COUNTIES UNTIL 545 PM MDT... AT 454 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF KIM...OR 31 MILES WEST OF SPRINGFIELD...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIM. LAT...LON 3723 10345 3748 10348 3760 10292 3714 10295 TIME...MOT...LOC 2254Z 268DEG 44KT 3730 10318 HODANISH
Special weather statement, Jul 19, 4:56 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 456 PM MDT SUN JUL 19 2015 COZ099-192330- SPRINGFIELD VICINITY/BACA COUNTY CO- 456 PM MDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 530 PM MDT... AT 455 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF CAMPO...OR 20 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMPO. LAT...LON 3704 10286 3723 10287 3729 10238 3701 10236 TIME...MOT...LOC 2255Z 266DEG 29KT 3714 10277 HODANISH
Special weather statement, Jul 19, 5:08 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 508 PM MDT SUN JUL 19 2015 COZ096-200015- EASTERN KIOWA COUNTY CO- 508 PM MDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL 615 PM MDT... AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF BRANDON...OR 15 MILES SOUTH OF CHEYENNE WELLS...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE AND TOWNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3841 10205 3852 10252 3861 10252 3862 10205 TIME...MOT...LOC 2308Z 249DEG 19KT 3860 10239 LW
Special weather statement, Jul 19, 5:26 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT SUN JUL 19 2015 COZ097-098-200015- LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 526 PM MDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS AND EAST CENTRAL BENT COUNTIES UNTIL 615 PM MDT... AT 526 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF LAMAR...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR AND GRANADA. LAT...LON 3781 10283 3795 10289 3815 10241 3792 10211 TIME...MOT...LOC 2326Z 242DEG 17KT 3794 10267 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 32 min |
| Jul 18, 10:40 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
| Jul 19, 12:10 AM MDT | Special Weather Statement | PUB | Kiowa | 50 min |
| Jul 19, 2:33 PM MDT | Special Weather Statement | PUB | Saguache | 57 min |
| Jul 19, 2:52 PM MDT | Special Weather Statement | PUB | 53 min | |
| Jul 19, 3:04 PM MDT | Flash Flood Watch | PUB | Bent, Kiowa, Prowers | 6 hr |
| Jul 19, 3:04 PM MDT | Special Weather Statement | PUB | Otero | 56 min |
| Jul 19, 3:40 PM MDT | Special Weather Statement | PUB | Baca | 65 min |
| Jul 19, 3:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 60 min |
| Jul 19, 3:59 PM MDT | Special Weather Statement | PUB | Otero | 46 min |
| Jul 19, 4:14 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Jul 19, 4:54 PM MDT | Special Weather Statement | PUB | 51 min | |
| Jul 19, 4:56 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| Jul 19, 5:16 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 29 min |
| Jul 19, 5:26 PM MDT | Special Weather Statement | PUB | Prowers | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.